Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 329, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2006, 2:29 PM EDT for Durham County, Wake County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2006, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 19, 2006, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Durham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:25 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 19, 1:25 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 125 PM EDT WED JUL 19 2006 .SHORT TERM /REST OF TODAY/... WILL BE UPDATING TO INTRODUCE SLIGHT CHANCE OF SHOWERS/ISOLD TSRA THIS AFTERNOON. TWEAKING TEMPS DOWN JUST A TOUCH. && .PREV DISCUSSION... (ISSUED 215 AM EDT WED JUL 19 2006) SHORT TERM /TODAY THROUGH FRIDAY/... LOOKS LIKE TROPICAL STORM BERYL WILL HAVE A SLIGHT EASTWARD COMPONENT TO ITS MOTION THIS MORNING BEFORE RISING NORTH NORTHEAST BETWEEN HIGH PRESSURE SYSTEMS THIS AFTERNOON. IMPACT ON CENTRAL NORTH CAROLINA ALMOST NOTHING. MID LEVEL HIGH DOES SLIP MORE TOWARD ASHEVILLE BY SUNSET AND THIS MAY CHIP A DEGREE OFF TUESDAY HIGHS. BEING ON THE DRY SIDE OF THE SYSTEM...NO CIRRUS CLOUDS. DEW POINTS UP MINIMALLY THIS AFTERNOON FROM 24 HOURS AGO AND EXPECT A FEW LOCATIONS TO HAVE HEAT INDICES ABOVE 100 FOR A FEW HOURS. DO NOT PLAN TO PUT OUT ANY STATEMENT...IT IS MID JULY IN NORTH CAROLINA. TRENDING HIGHS DOWNWARD EACH DAY THURSDAY AND FRIDAY BUT ONLY A DEGREE A DAY. LOWS WILL GENERALLY BE ON THE HIGH SIDE OF 70 EACH MORNING. WITH GFS HAVING FEEDBACK PROBLEMS AND GENERATING SPURIOUS RAINFALL MAXIMUMS AND NAM NO WHERE NEAR THE TPC TRACK FOR BERYL...AND CONSIDERING THE COARSENESS OF OTHER MODELS AVAILABLE...GETTING A FIRM HANDLE ON THE FORECAST DIFFICULT. GFS LIKELY WAY OVERDONE WITH LOW MOVING THROUGH THE GREAT LAKES THURSDAY. WITH MID LEVEL HIGH PRESSURE RIDGE SHIFTING WELL WEST OF NORTH CAROLINA BY THURSDAY NIGHT...RAIN CHANCES SHOULD SOAR FROM PERHAPS SIX PERCENT OR SO TODAY TO AROUND TWENTY PERCENT THURSDAY AND FRIDAY AFTERNOON. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LITTLE CHANGE. FALLING HEIGHTS WITH APPROACHING UPPER LEVEL TROUGH WILL BRING THE BEST CHANCES FOR WIDESPREAD RAIN IN SEVERAL DAYS...PERHAPS AS EARLY AS SATURDAY AND CERTAINLY ON SUNDAY...ASSUMING THE MODELS HAVE A CLUE. WEEKEND HIGHS MAY BE TOO WARM BUT NO ADJUSTMENT AT THIS TIME. LOW TEMPERATURES LIKELY MOVING INTO THE MID 70S FOR MOST AHEAD OF THIS SYSTEM. MONDAY LOOKS DRY WITH TINY AFTERNOON RAIN CHANCES TUESDAY. TEMPERATURES NOT FAR FROM NORMALS FOR THE NEW WORK WEEK. AVIATION... AIR MASS REMAINS DRY OVER THE AREA...HOWEVER WEAK ON SHORE FLOW DURING THE EVENING PUSHED DEW POINTS UP IN THE EAST. MVFR VISIBILITY RDU...RWI AND FAY 09Z TO 13Z WITH IFR VISIBILITY POSSIBLE RWI. OTHERWISE SCATTERED CLOUDS WITH BASES 5 THOUSAND FEET AND UNRESTRICTED VISIBILITY. CALM WINDS THROUGH 13Z BECOMING NORTHEAST 4 TO 8 MPH. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM
Hazardous weather outlook, Jul 19, 5:55 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 555 AM EDT WED JUL 19 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 555 AM EDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT BERYL IS NOT A PLAYER IN CENTRAL NORTH CAROLINA WEATHER. A FEW EASTERN LOCATIONS WILL SEE HEAT INDICES OF 100 TO 103 FOR A FEW HOURS THIS AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 19, 2:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 219 PM EDT WED JUL 19 2006 NCZ025-041-191930- DURHAM-WAKE- INCLUDING THE CITIES OF...DURHAM...RALEIGH 219 PM EDT WED JUL 19 2006 A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN GRANVILLE COUNTY WILL BE SPREADING SOUTH INTO NORTHERN DURHAM AND WAKE COUNTIES THROUGH 300 PM. WINDS GUSTING 40 TO 50 MPH...VERY HEAVY RAIN...AND POSSIBLY SOME HAIL IS POSSIBLE FROM THESE STORMS. SOME LOCATIONS WHICH WILL BE AFFECTED INCLUDE BUTNER...ROUGEMONT... GORMAN...AND THE FALLS LAKE AREA. BOATERS ON FALLS LAKE SHOULD SEEK HARBOR AS THESE STORMS APPROACH. OTHERS INVOLVED IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS.
Local storm report, Jul 19, 2:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG STEM 36.20N 78.72W
07/19/2006 GRANVILLE NC DEPT OF HIGHWAYS
DEPARTMENT OF HIGHWAYS REPORTED TREES DOWN AND BLOCKING
ROADS IN STEM AND CORNWALL.
&&
REUThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:54 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 51 min |
| Jul 19, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 41 min |
| Jul 19, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 60 min |
| Jul 19, 3:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 52 min |
| Jul 19, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 51 min |
| Jul 19, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 48 min |
| Jul 19, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 49 min |
| Jul 19, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 38 min |
| Jul 19, 4:09 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 51 min |
| Jul 19, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 23 min |
| Jul 19, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 43 min |
| Jul 19, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 44 min |
| Jul 19, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Jul 19, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 50 min |
| Jul 19, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 27 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 30 min |
| Jul 19, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 38 min |
| Jul 19, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 32 min |
| Jul 19, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 32 min |
| Jul 19, 6:41 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 34 min |
| Jul 19, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 26 min |
| Jul 19, 7:20 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.